Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 3, 2019, 8:22 AM EST for Brooks County, Lowndes County, Georgia. It took effect at Feb 4, 2019, 11:00 AM EST. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2019, 8:22 AM EST (13:22 UTC)
- In effect from
- Feb 4, 2019, 11:00 AM EST
- Expired
- Feb 7, 2019, 10:10 AM EST
- In force
- 71 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 29 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 15.83 ft at Feb 5, 2019, 1:00 PM EST.
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
434 WGUS42 KTAE 031322 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 822 AM EST Sun Feb 3 2019 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-041322- /O.NEW.KTAE.FL.W.0013.190204T1600Z-190207T0000Z/ /VDSG1.1.ER.190204T1600Z.190205T0600Z.190206T1200Z.NO/ 822 AM EST Sun Feb 3 2019 The National Weather Service in Tallahassee has issued a * Flood Warning for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * From Monday morning, or until the warning is cancelled. * At 7:30 AM Sunday the stage was 131.5 feet. * Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: Rise above flood stage by tomorrow late morning and continue to rise to near 135.3 feet by Tuesday morning. The river will fall below flood stage by Wednesday morning. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
9 follow-up statements
180 WGUS82 KTAE 040058 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 758 PM EST Sun Feb 3 2019 ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-050059- /O.EXT.KTAE.FL.W.0013.190204T1800Z-190207T0300Z/ /VDSG1.1.ER.190204T1800Z.190205T0600Z.190206T1500Z.NO/ 758 PM EST Sun Feb 3 2019 ...Flood Warning extended until Wednesday evening...The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * From Monday afternoon, or until the warning is cancelled. * At 7:30 PM Sunday the stage was 133.5 feet. * Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: River expected to rise above flood stage by tomorrow early afternoon and continue to rise to near 135.5 feet by Tuesday morning. The river will fall below flood stage by late Wednesday morning. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
042 WGUS82 KTAE 041627 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 1027 AM CST Mon Feb 4 2019 ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-051626- /O.EXT.KTAE.FL.W.0013.190204T2100Z-190207T1800Z/ /VDSG1.1.ER.190204T2100Z.190205T1200Z.190207T0600Z.NO/ 1127 AM EST Mon Feb 4 2019 ...Flood Warning extended until Thursday afternoon...The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * From this afternoon, or until the warning is cancelled. * At 10:30 AM Monday the stage was 134.8 feet. * Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: Rise above flood stage by late this afternoon and continue to rise to near 135.5 feet by tomorrow evening. The river will fall below flood stage by early Thursday morning. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
942 WGUS82 KTAE 042152 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 452 PM EST Mon Feb 4 2019 ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-052152- /O.EXT.KTAE.FL.W.0013.000000T0000Z-190208T0600Z/ /VDSG1.1.ER.190204T1830Z.190206T0000Z.190207T1800Z.NO/ 452 PM EST Mon Feb 4 2019 ...Flood Warning extended until late Thursday night... The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * Until late Thursday night. * At 4:30 PM Monday the stage was 135.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: The river will continue rising to near 135.7 feet by Tuesday evening. The river will fall below flood stage Thursday early afternoon. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
551 WGUS82 KTAE 050041 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 741 PM EST Mon Feb 4 2019 ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-060041- /O.CON.KTAE.FL.W.0013.000000T0000Z-190208T0600Z/ /VDSG1.1.ER.190204T1830Z.190206T0000Z.190207T1800Z.NO/ 741 PM EST Mon Feb 4 2019 The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * Until late Thursday night. * At 6:30 PM Monday the stage was 135.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: The river will continue rising to near 136.0 feet by Tuesday evening. The river will fall below flood stage Thursday early afternoon. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
123 WGUS82 KTAE 051420 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 AM EST Tue Feb 5 2019 ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-061420- /O.EXT.KTAE.FL.W.0013.000000T0000Z-190209T0000Z/ /VDSG1.1.ER.190204T1830Z.190206T0000Z.190208T1200Z.NO/ 920 AM EST Tue Feb 5 2019 ...Flood Warning extended until Friday evening...The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * Until Friday evening. * At 8:30 AM Tuesday the stage was 136.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: The river will continue rising to near 136.2 feet by tomorrow morning. The river will fall below flood stage Friday morning. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
025 WGUS82 KTAE 060028 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 728 PM EST Tue Feb 5 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady and Thomas Counties ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-060058- /O.CAN.KTAE.FL.W.0014.000000T0000Z-190206T1200Z/ /TMLG1.1.ER.190205T0515Z.190205T1345Z.190205T2245Z.NO/ 728 PM EST Tue Feb 5 2019 The Flood Warning is cancelled for the Ochlockonee River near Thomasville (US 84). * At 6:45 PM Tuesday the stage was 14.9 feet. * Fell below flood stage at 5:45 PM Tuesday. * Flood stage is 15.0 feet. * Forecast: The river will continue to fall to 13.3 feet by Thursday morning. * Impact: At 15.0 feet: Multiple access roads to boat ramps throughout the basin are flooded. Widespread flooding of wooded bottomland and adjacent farmland occurs. && LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432 3091 8406 3104 8396 $$ GAC027-185-070026- /O.EXT.KTAE.FL.W.0013.000000T0000Z-190208T0130Z/ /VDSG1.1.ER.190204T1830Z.190205T1930Z.190207T1330Z.NO/ 728 PM EST Tue Feb 5 2019 The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * Until Thursday evening. * At 6:30 PM Tuesday the stage was 136.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: The river will continue to fall to below flood stage by Thursday morning. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
013 WGUS82 KTAE 061328 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 828 AM EST Wed Feb 6 2019 ...The Flood Warning continues for the following rivers in Florida... Georgia... Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon Counties Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC039-073-071328- /O.EXT.KTAE.FL.W.0015.190207T0000Z-190208T1800Z/ /CONF1.1.ER.190207T0000Z.190207T1200Z.190208T0600Z.NO/ 828 AM EST Wed Feb 6 2019 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * From this evening, or until the warning is cancelled. * At 8:00 AM Wednesday the stage was 35.3 feet. * Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: Rise above flood stage by this evening and continue to rise to near 36.2 feet by tomorrow morning. The river will fall below flood stage by early Friday morning. * Impact: At 36.0 feet: Primary access to homes along county highway 12 on the east bank of the river in Leon County may become restricted. && LAT...LON 3068 8422 3056 8436 3058 8439 3064 8433 3069 8432 $$ GAC027-185-071328- /O.EXT.KTAE.FL.W.0013.000000T0000Z-190207T2200Z/ /VDSG1.1.ER.190204T1830Z.190205T1930Z.190207T1000Z.NO/ 828 AM EST Wed Feb 6 2019 The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * Until Thursday afternoon. * At 7:30 AM Wednesday the stage was 135.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: The river will continue to fall to below flood stage by early tomorrow. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
166 WGUS82 KTAE 070132 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 832 PM EST Wed Feb 6 2019 ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-072230- /O.EXT.KTAE.FL.W.0013.000000T0000Z-190207T2230Z/ /VDSG1.1.ER.190204T1830Z.190205T1930Z.190207T1030Z.NO/ 832 PM EST Wed Feb 6 2019 ...Flood Warning extended until Thursday afternoon...The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * Until Thursday afternoon. * At 7:30 PM Wednesday the stage was 135.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: The river will continue to fall to below flood stage by early tomorrow. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
144 WGUS82 KTAE 071510 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1010 AM EST Thu Feb 7 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks and Lowndes Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-071540- /O.CAN.KTAE.FL.W.0013.000000T0000Z-190207T2230Z/ /VDSG1.1.ER.190204T1830Z.190205T1930Z.190207T1407Z.NO/ 1010 AM EST Thu Feb 7 2019 The Flood Warning is cancelled for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * At 9:30 AM Thursday the stage was 135.0 feet. * Fell below flood stage at 9:07 AM Thursday. * Flood stage is 135.0 feet. * Forecast: The river will continue to fall to 134.0 feet by tomorrow morning. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3100 8319 3079 8335 3084 8346 3103 8330 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 3, 6:37 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 3, 6:37 AM EST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 637 AM EST Sun Feb 3 2019 .AVIATION... [Through 12Z Monday] MVFR/IFR cigs will prevail through the day with LIFR cigs and vsbys possible late tonight into early Monday morning. Winds will be light. && .PREV DISCUSSION [227 AM EST]... .NEAR TERM [Through Today]... Another shortwave will move eastward and across our CWA today keeping skies cloudy along with periods of rain. Most of the rain will be concentrated over our GA zones and the Florida Big Bend this morning tapering off to slight chance (20%) for all zones this afternoon. Highs will range from the upper 60s to lower 70s. .SHORT TERM [Tonight Through Tuesday Night]... The aforementioned shortwave will be almost off the southeast coast at the start of the tonight period. Plenty of mid and upper level dry air will build in behind it and create a subsidence inversion, trapping the low level moisture. This should keep rain showers at a minimum. However, with plenty of low level moisture and light winds, patchy to areas of fog is possible as well as continued cloudy skies. This will keep lows in the lower 50s. A mid level ridge starts to build north on Monday with surface high pressure in control of much of the eastern U.S. Winds turn southerly and start to usher moisture back in both at the surface and aloft. Weak isentropic lift ahead of a weak cold front may bring a few showers into areas west of Tallahassee on Monday. The mid level ridge starts to build deeper into Monday night but the lingering lift/moisture from the front may keep on/off showers in the western areas through the day Tuesday. With a slightly weaker surface high than the GFS, the ECMWF has a higher coverage of rain Mon night into Tue. With the southerly winds, fog is once again possible both Monday night and Tuesday night. Temps continue a warming trend with highs Mon in the upper 60s/lower 70s and lower to mid 70s on Tuesday. Lows remain in the 50s. .LONG TERM [Wednesday Through Sunday]... Ridging will continue to get deeper and move farther north on Wednesday with sprawling surface high pressure in control. The next upper trough digs deep into the desert southwest with shortwaves riding southwest to northeast ahead of it. With the ridge in control, most of the precip should stay well to our north. Did add isolated showers to our northern zones for Wednesday, before the ridge really takes hold with Thursday remaining dry. The rising heights will keep temps rising with highs Wed and Thu in the upper 70s. After watching the weekend system over the last few days of model runs, the guidance is getting a little bit closer. Both are now showing an upper low/trough over WI with a surface low somewhere in the Ohio Valley. The cold front looks to be along the AL/LA border by 12z Friday. Looks like the front should come through the area Friday night but with all the support to the north, POPs should remain low. Temps will still be in the mid 70s on Friday but drop to the mid 60s Sat/Sun. Lows in the upper 50s will drop to the lower 50s by the weekend. .MARINE... Winds will generally be 5 to 10 knots with seas less than 2 feet through the work week. East winds today will shift more southerly on Monday. Patchy fog will be likely at the beaches Monday through Wednesday mornings and light showers will be possible each morning as well. Dry conditions return for Thursday. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days, though afternoon dispersion indices are forecast to be low today and Monday. .HYDROLOGY... Less than a half an inch of rain is forecast through the next few days. However, a few of these showers have over performed and dropped half an inch to an inch of rainfall in very isolated locations. Given the isolated nature of the rain, river and stream levels are not expected to rise. The Apalachicola River at Blountstown should fall below Minor Flood stage this afternoon with many rivers still in action stage. Those should also continue to decrease this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 52 71 55 73 / 50 10 10 10 20 Panama City 67 56 66 58 68 / 30 10 20 20 30 Dothan 67 52 68 57 69 / 40 10 20 20 30 Albany 67 48 68 55 72 / 50 10 10 20 20 Valdosta 69 50 70 53 73 / 60 10 0 10 10 Cross City 72 54 73 52 73 / 20 10 0 10 10 Apalachicola 67 56 65 58 67 / 20 10 10 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...LN LONG TERM...LN AVIATION...Barry MARINE...LN FIRE WEATHER...Barry HYDROLOGY...LN
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.